Letrozole

Hi I’m new to this forum.  I have had breast cancer twice, 2nd time round was in the same breast.  Because of this I decided to go for a double mastectomy to avoid a “3rd” time.  First time round I was put into Tamoxifen for 5 years, apart from the common side effect of hot flushes & mega weight gain  I felt well on then.  However, I’m now on Letrozole, have been taking them for just over 12 months and am experiencing just about every single side effect listed and more.  Recently I have been getting excessive sweating, dull like growing pain in my left leg from hip to  knee, excessive fatigue and more recently bouts of Vertigo & Tinnitus which are so debilitating I keep having to take time off work.  I’m interested to find out  if anyone else is experiencing this on Letrozole?  I also have aching joints which I can cope with, excessive itchiness all over the body, mainly at nigh but I take antihistamines for that.

With all of this going on it’s making me feel like a complete hypercondriact... is anyone else experiencing all of this and how do you cope? 

I look forwards to your comments xx

Parents
  • Hi, if you type letrozole side effects into the search option you will find thousands of comments. I am two years post bc and having almost every side effect listed, I stopped taking it a month ago and have seen some improvements, I see my consultant in January and will discuss it then but I really don’t think I will take it again. I can’t cope anymore with the pains and bone aches and I have already tried Anastrozole with similar problems. At the moment I am all about quality of life, but that is my choice. You are not alone with your problems, people on here do understand. I researched my problems before realising it was side effects, not the other way round, and made my decision to stop taking Letrozole. No doubt the consultant will come up with something else but in the meantime I am seeing what the difference is . Hope this helps. Sue
  • Hi I’m 6 months on letrozole I’m experiencing so many side effects I too have decided to stop taking it. Quality better than quantity I agree.
  •  

     

    Hi Judy,

    Make sure to have a chat with your oncologist or breast care nurse first, before you stop taking the Letrozole.

    I hope that your joints settle down, along with all of the other side effects.

    Please let us know how you get on. We are always here for you.

    Kind regards,

    Jolamine xx

  • I’ve got an appointment with my oncologist tomorrow. But I’ve stopped taking them 3 days ago and already I feel so much better. The aches have reduced tremendously, itching not as bad , last night I slept right through. My quality of day to day has improved so much in days.

  • Hi Judy

    just seen this thread:

    I am into my second month of Letrozole with the main SE being insomnia and joint pain. Please let us know what your oncologist says. It is hard work at the moment! Trying to stay positive. I have spoken to my GP who is wonderful and have got meds to help me sleep but I don't want to take yet another tablet! I previously only took omega 3 fish oils! 

    Good luck tomorrow.

    C x

  • Hi

    I have now been on Palbociclib and Letrozole since March 2018 after developing bone mets in my pelvis a year after being diagnosed with breast cancer. I have discovered that the brand name on Letrozole makes a huge difference to how I feel so it might be worth trying different brands until you find one that suits. For me I seem to be fine on Accord but some of the others have been horrendous. You could ask the nurses which one seems to give the least side affects x

  •  

    Hi Judy,

    I hope that all goes well with your appointment tomorrow and, that your oncologist can suggest a more suitable treatment for you.

    Kind regards,

    Jolamine xx

Reply Children
No Data